Fentanyl is a powerful synthetic opioid drug that is often prescribed for chronic pain management. However, it has also become a popular street drug due to its highly addictive properties. Unfortunately, fentanyl abuse can have deadly consequences, as the drug is much more potent than other opioids, such as heroin or morphine. Knowing the most common fentanyl overdose symptoms is crucial for recognizing an overdose and seeking immediate medical attention.
If you or a loved one is struggling with fentanyl addiction, it is important to understand how an overdose can occur and what to watch out for. Roaring Brook Recovery’s fentanyl addiction treatment program supports participants as they overcome cravings and work toward long-term recovery.
Call 855.590.9944 today to learn more about our treatment options and start your journey towards a healthier, drug-free life.
How Fentanyl Overdose Happens
One of the main reasons why fentanyl is so dangerous is because it can easily lead to an overdose. The drug works by attaching to the body’s opioid receptors, which are responsible for regulating pain and emotions. When taken in high doses, fentanyl can slow down breathing and heart rate to dangerous levels. This is why it is crucial to only take fentanyl as prescribed by a doctor and never mix it with other substances.
A fentanyl overdose can also happen when individuals who are not used to the drug or have a low tolerance accidentally consume it. This can occur through contaminated drugs or unknowingly taking counterfeit pills that contain fentanyl. As the drug is 50 times more potent than heroin, even a small amount can lead to overdose and death.
Common Symptoms of Fentanyl Overdose
Recognizing fentanyl overdose symptoms can be lifesaving. The symptoms can manifest rapidly, typically within minutes of consumption, and might include:
- Extreme fatigue or drowsiness, sometimes leading to unconsciousness
- Difficulty breathing or shallow breathing
- Slowed heartbeat or low blood pressure
- Severe disorientation or confusion
- Contracted pupils
- Nausea and vomiting
- Blue or purple tinge to lips and nails due to lack of oxygen
These symptoms are a clear indication of a medical emergency. If someone is suspected of a fentanyl overdose, it’s crucial to call 911 immediately. Don’t leave the person alone, and try to keep them awake and responsive if possible. Administer naloxone (Narcan) if available—it can reverse the effects of an overdose on opioids like fentanyl.
However, it is still crucial to seek medical attention even after administering naloxone.
How Fentanyl Addiction Treatment Can Help
Fentanyl addiction treatment focuses on addressing the underlying causes of addiction and helping individuals develop healthy coping mechanisms. Treatment can include a combination of therapy, medication-assisted treatment, and holistic approaches. It also provides a supportive environment for individuals to rebuild their lives and work towards a drug-free future.
Additionally, fentanyl addiction treatment can also help prevent future overdose by teaching participants about the dangers of misusing the drug and how to recognize potential triggers. Participants learn essential skills for relapse prevention and have access to ongoing support even after completing the program.
Contact Roaring Brook Recovery for Fentanyl Addiction Treatment
At Roaring Brook Recovery, we understand the devastating effects of fentanyl addiction and the importance of seeking help. Our team of professionals is dedicated to providing personalized care for individuals struggling with addiction. We offer a comprehensive treatment program that addresses all aspects of addiction and promotes long-term recovery.
Don’t wait any longer to seek help for fentanyl abuse or overdose. Call 855.590.9944 or reach out online today to learn more about our treatment options and start your journey toward life in recovery.